MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ROTATABLE GRASPING FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. ROTATABLE GRASPING FORCEPS
Model Number FG-44NR-1
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was not returned to olympus medical systems corp.(omsc) for evaluation.Therefore, the exact cause of the reported event could not be conclusively determined.Omsc checked the attached photo and confirmed that one of the arms of the grasping jaws was broken off and missing about 1 mm.There was pitting corrosion around the broken part.The manufacturing record was reviewed and found no irregularities.Based on the investigation result, omsc presumes that the event occurred due to the following mechanism.The cleaning of the device after use was insufficient and foreign materials and/or detergent solution were remained.The residue corroded the arm and weakened it.The weakened arm broke off while moving the grasping jaws.The above device handling has warned in the instruction manual as follows.Reprocess the instrument immediately after use, first by immersing it in a neutral, low-foaming, medical grade detergent solution, then following the cleaning and sterilization procedures given in this chapter.Failure to reprocess the instrument immediately after use, or using other than a medical-grade detergent may cause corrosion at the metal parts like the grasping jaws.This could impair the operation of the instrument or cause a part of it to break and/or fall off inside the patient.
 
Event or Problem Description
It was reported that fault was found at distal end of the subject device and the part broke outside the patient during an inspection before use.The intended procedure was completed with another device.There was no patient injury reported.On (b)(6) 2020, olympus medical systems corp.(omsc) found that the arm of the grasping jaws was partially missing.

Brand Name
ROTATABLE GRASPING FORCEPS
Common Device Name
ROTATABLE GRASPING FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10512474
Report Number8010047-2020-06360
Device Sequence Number2682313
Product Code EOQ
UDI-Device Identifier04953170032196
UDI-Public04953170032196
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K962533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberFG-44NR-1
Device Lot Number99K
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2020
Initial Report FDA Received Date09/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1